Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the effect of wine on High BP?

I like a glass of wine in the evening. My doctor said, "Don't drink." Pharmacist says 4 hrs before BP meds OK
I have high blood pressure--really good and low with meds, a.m. and p.m. I don't have more than the one small glass of wine and have had no repercussions that I know of. My daughter says that it's the damage on the liver--and that it's said not to drink when taking Tylonol, too. That they interact. Any information on what actually happens internally?
Tue, 15 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
Did you ask you doctor why you can't drink? Simply saying BP meds is not enough information. Consider thie following: If my son is dating a 'female' it could be a bright-faced teenager or a 40 year old cocktail waitress in a 'Dolly Parton' wig. After all both are females. So what medicines are you on....what are the doses......and how often are you taking them? Have you already had some liver damage? Are your liver enzymes elevated? Alcohol and Tylenol do not mix very well. Yes, yes, I know that the combine them in Nyquil, but it ain't good for you. You can get liver damage with either, but when combined the amounts of each needed to cause damage is even less. Consider just plain purple grape juice instead of wine for now, until you can give more information so you can get better advice. It has the many of the same chemicals that are credited with the healthy benefits.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

good mornng. i am having bp in the range of 140/90 to 145/95 almost all days. I am 55 yrs old male and there is no any other medical problems except hypothyroidism- which came after i developed hyperthyroidism due to a financial psychological incidence and due to the overtake of antihyperthyroid drugs causing full damage to the thyroid. i just wanted to know if i can take norvasc 5mg and if so at what time of the day.waiting for a response.

doctor1 MD

Hi, i have high blood pressure since 3 months back with an average of 14.5/9.5 (Sometimes reaching 16/11). i started taking Amlor 5 mg twice per day however it didnt give full stability of BP in addition to the severe side effects. i shifted to Concor 2.5 mg then concor 5 mg once per day without getting a 100% stability for my BP eventhough my BP got reduced. Now, i moved to 1 pill of concor 5 mg morning and 1 pill of Amlor 5 mg evenning starting 7 days back where my BP become fully stabilized with an average of 12/8. Please advise if it is accetpable to take this dosage of BP medicine and if there are any inconvenience in taking AMlor + concor 5 mg on medium and long term and if this combination is considered to be a long term solution for my BP... thank you in advance.

doctor1 MD

my friend got operated for mitteral valve prolapse on june 2012. and dr prescribed tab cardivas cr 20 one no. per day and deplatt or clopikind as -75. but his B P IS 160/100 Now question is why B P is so high and is there any side effect. if so what is the remedy . thank you

Recent questions on  Hypertension

doctor1 MD

i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be

doctor1 MD

dear sir,i am 35 year old. having the ED problem since form 2 year, as i consulated with doctor, they have tested me the sugar BP & TESTOSTERONE (FREE) found evernting normal. and suggested me the Nano leo cap twice a day for three month. Kindly requesting to give us the suggescation regarding this .

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

I dont get proper eraction while performing sex,In past I was brown sugar addict,now I have got dibetis and high blood pressure but my main problem is not getting proper erection of penis can you give me an appointment timing and day where I can discuss my problems face to face or suggest me any sexologist who can give me proper treatment.
Thanking you in anticipation
Your's faithfully
SHIRISH ANDHARI

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...